Illinois Journal of Mathematics
- Illinois J. Math.
- Volume 54, Number 4 (2010), 1285-1311.
The differentiation of hypoelliptic diffusion semigroups
Basic derivative formulas are presented for hypoelliptic heat semigroups and harmonic functions extending earlier work in the elliptic case. According to our approach, special emphasis is placed on integration by parts formulas at the level of local martingales. Combined with the optional sampling theorem, this turns out to be an efficient way of dealing with boundary conditions, as well as with difficulties related to finite lifetime of the underlying diffusion. Our formulas require hypoellipticity of the diffusion in the sense of Malliavin calculus (integrability of the inverse Malliavin covariance) and are formulated in terms of the derivative flow, the Malliavin covariance and its inverse. Finally, some extensions to the nonlinear setting of harmonic mappings are discussed.
Illinois J. Math., Volume 54, Number 4 (2010), 1285-1311.
First available in Project Euclid: 24 September 2012
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Arnaudon, Marc; Thalmaier, Anton. The differentiation of hypoelliptic diffusion semigroups. Illinois J. Math. 54 (2010), no. 4, 1285--1311. doi:10.1215/ijm/1348505529. https://projecteuclid.org/euclid.ijm/1348505529